Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

June 8, 2016Kandiyohi County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 8, 2016, 7:55 PM CDT for Kandiyohi County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2016, 7:55 PM CDT (00:55 UTC)
Expired
Jun 8, 2016, 8:30 PM CDT
In force
35 min
Issued by
NWS Twin Cities, MN

County Kandiyohi County, MN

The radar

The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2437 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WWUS83 KMPX 090055
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT WED JUN 8 2016

MNZ057-090130-
KANDIYOHI-
755 PM CDT WED JUN 8 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KANDIYOHI COUNTY...

AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PENNOCK...OR 9
MILES WEST OF WILLMAR...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WILLMAR AROUND 825 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENNOCK...WILLMAR
AIRPORT AND PRIAM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 64 AND 74.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 126 AND 129.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4520 9496 4503 9512 4512 9525 4524 9525
TIME...MOT...LOC 0055Z 292DEG 12KT 4517 9522 

$$

BORGHOFF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 8, 7:11 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 8, 7:11 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
711 PM CDT WED JUN 8 2016

.SHORT TERM...(This evening through Thursday)
Issued at 420 PM CDT Wed Jun 8 2016

Ongoing showers and thunderstorms in western MN this afternoon are
slowly working eastward with time.  Strong theta-e advection across
that area is aiding in providing enough lift to tap into elevated
instability and produce scattered thunderstorm activity.  This area
will likely expand as a low level jet evident at 850mb increases
after dark.  Hence, increased pops across the board with likely pops
moving through.  With confidence increasing in the expansive
precipitation area later, upped QPF values to near 0.5", much needed
rain for many.  Thunderstorms are generally expected to be sub-
severe and remain elevated tonight.  We could see small hail in some
of the stronger cores, so that and lightning are the threats for
folks outside.

We could see fog form overnight across portions of the forecast
area, but at this time confidence in the extent and density is low
so left it out of the official forecast.

For tomorrow we see the pattern change continue with southwesterly
low level winds and the hot upper ridge beginning to build in.  Dew
points will be on the rise as well, so this will be the beginning of
a bit of a hot and muggy stretch to finish out the week and head
into this weekend.  Dew points will rise into the mid and upper 60s
by tomorrow afternoon, so it will feel quite a bit different outside
24 hours from now.

.LONG TERM...(Thursday night through Wednesday)
Issued at 420 PM CDT Wed Jun 8 2016

The ridge builds in across the Upper Mississippi River Valley
Thursday night into Friday and a warm front lifts north across the
area. South of the front, which should be most of southern MN and
west central WI, we expect upper 80s to mid 90s for highs to go
along with dewpoints that climb well into the 60s. We wouldn't
surprised to see a few locations hit 70 for a dewpoint. The
biggest question on Friday is just how far north does the warm
front set up, because along and north of this boundary, there will
be a chance for thunderstorms. At this time, this looks to be more
like northern MN during the day Friday, but the front should sag
southward during the evening and pull the CAPE/moisture gradient
south. If this happens, then most of the forecast is at risk to
see a cluster of showers and storms late in the day on Friday
along the instability gradient. We have added pops to the forecast
to account for this threat. The GFS/ECMWF are more consistent with
this thinking than they have been in previous runs. Saturday is
trending a bit warmer than the past couple runs and the break
down of the upper ridge still looks to take place Monday and
Tuesday and bring another 1-2 rounds of showers and storms.
Overall, the heat remains, but the threat for rain looks better
over the next few days than what we were previously thinking.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 711 PM CDT Wed Jun 8 2016

A band of scattered thunderstorms from just south of KAXN to KRWF
and KMKT is slowly lifting north with a warm front early this
evening. Think they will begin to reach the vicinity of KMSP
around 02Z, KSTC around 03Z, KRNH around 04Z, and KEAU after
06-07Z. They should continue most of the night, gradually focusing
more into Wisconsin later tonight. Brief IFR conditions are
possible with any of the storms. Otherwise, expect VFR conditions
and light southeast winds.

KMSP...Best chance for TSRA will be from mid evening to the early
overnight, but they could linger beyond 08Z. A couple outflow
boundaries are lifting north into the southwestern metro area, and
winds may briefly turn south or southwest if they push past the
terminal.

/OUTLOOK FOR KMSP/
FRI...VFR. CHC TSRA late. Winds S 5-10 kts.
SAT...VFR. Winds NE 5 kts.
SUN...VFR. CHC TSRA late. Winds SE 5-10 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...SPD
LONG TERM...CLF
AVIATION...BORGHOFF
Hazardous weather outlook, Jun 8, 3:45 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 PM CDT WED JUN 8 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
092045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
345 PM CDT WED JUN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATE TONIGHT. THE MAIN WEATHER HAZARD
WILL BE LOCALLY HEAVY RAINFALL, GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING IN WEST CENTRAL WISCONSIN, AND ACROSS SOUTHERN AND
CENTRAL MINNESOTA FRIDAY NIGHT AND SATURDAY MORNING.

HEAT AND HUMIDITY WILL BUILD THURSDAY AND FRIDAY ACROSS THE
REGION WITH HEAT INDICES OF 90 TO 95 DEGREES THURSDAY, AND 95 TO
100 DEGREES ON FRIDAY. THEREFORE...THE RISK FOR HEAT ILLNESS WILL
INCREASE FOR PEOPLE OUTDOORS.

THUNDERSTORM CHANCES INCREASE LATE IN THE WEEKEND AND EARLY NEXT
WEEK. THE CHANCES OF SEVERE THUNDERSTORMS ARE LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 8, 5:12 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
512 PM CDT WED JUN 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             3 S REDWOOD FALLS       44.50N 95.11W
06/08/2016  E0.75 INCH       REDWOOD            MN   PUBLIC

            .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 8, 5:49 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT WED JUN 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BELVIEW                 44.61N 95.33W
06/08/2016  E0.88 INCH       REDWOOD            MN   PUBLIC

            .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 8, 5:57 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
557 PM CDT WED JUN 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             MORGAN                  44.42N 94.93W
06/08/2016  M0.88 INCH       REDWOOD            MN   TRAINED SPOTTER

            HAILED ABOUT TEN MINUTES. NEARLY HALF THE
            GROUND COVERED.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 8, 6:49 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT WED JUN 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             BUTTERFIELD             43.96N 94.79W
06/08/2016  U0.50 INCH       WATONWAN           MN   TRAINED SPOTTER

            .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jun 8, 6:49 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT WED JUN 8 2016

MNZ082-091-090030-
MARTIN-WATONWAN-
649 PM CDT WED JUN 8 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WATONWAN AND NORTH
CENTRAL MARTIN COUNTIES...

AT 649 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BUTTERFIELD...OR
18 MILES EAST OF WINDOM...MOVING EAST AT 20 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. JAMES...TRUMAN...BUTTERFIELD...LEWISVILLE...SOUTH BRANCH...ORMSBY...
ODIN...ECHOLS AND ST JAMES AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4391 9486 4404 9482 4398 9437 4395 9436
      4373 9446
TIME...MOT...LOC 2349Z 286DEG 15KT 4394 9477

BORGHOFF
Special weather statement, Jun 8, 7:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT WED JUN 8 2016

MNZ057-090130-
KANDIYOHI-
755 PM CDT WED JUN 8 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KANDIYOHI COUNTY...

AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PENNOCK...OR 9
MILES WEST OF WILLMAR...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WILLMAR AROUND 825 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENNOCK...WILLMAR
AIRPORT AND PRIAM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 64 AND 74.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 126 AND 129.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4520 9496 4503 9512 4512 9525 4524 9525
TIME...MOT...LOC 0055Z 292DEG 12KT 4517 9522

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:46 PM CDTSpecial Weather StatementMPXKandiyohi44 min
Jun 9, 1:00 AM CDTSpecial Weather StatementMPXLe Sueur2 hr
Jun 9, 1:34 AM CDTSevere Thunderstorm WarningMPXLe Sueur26 min
Jun 9, 1:58 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice32 min
Jun 9, 2:14 AM CDTSpecial Weather StatementMPXScott46 min
Jun 9, 2:46 AM CDTSpecial Weather StatementMPXScott119 min
Jun 9, 2:57 AM CDTSpecial Weather StatementMPXDakota48 min
Jun 9, 3:28 AM CDTSpecial Weather StatementMPXCarver47 min
Jun 9, 3:40 AM CDTSpecial Weather StatementMPXDakota50 min
Jun 9, 3:56 AM CDTSevere Thunderstorm WarningMPXCarver, Wright34 min
Jun 9, 4:29 AM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Wright14 min
Jun 9, 7:52 AM CDTSpecial Weather StatementMPXDakota23 min
Jun 9, 7:57 AM CDTSpecial Weather StatementMPXMcLeod48 min
Jun 9, 8:04 AM CDTSpecial Weather StatementMPXCarver41 min
Jun 9, 8:25 AM CDTSpecial Weather StatementMPXNicollet35 min
Jun 9, 8:28 AM CDTSpecial Weather StatementMPXScott47 min
Jun 9, 8:37 AM CDTSpecial Weather StatementMPXMcLeod53 min
Jun 9, 8:39 AM CDTSpecial Weather StatementMPXRice36 min
Jun 9, 9:41 AM CDTSpecial Weather StatementMPXLe Sueur34 min
Jun 9, 9:54 AM CDTSpecial Weather StatementMPXGoodhue51 min
Jun 9, 3:18 PM CDTHeat AdvisoryMPXAnoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 21 more30 hr

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.